MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COVIDIEN MFG SOLUTIONS S.A. MAHURKAR; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 8831661001
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during flushing, it was found that the tip of the catheter was not straight (it was bent).Despite the issue, they still proceeded with catheter placement and when they tried the guide wire, it could not be delivered (it did not advance) due to the angle.There was nothing unusual observed on the device prior to use.Flushing was done and they found that the tip was bent.There were no other products utilized with the device and the patient was treated under local anesthesia.The catheter was not repaired and there was no leak.Iodophor (iodine v) was the cleaning agent used on the device and tego was not utilized.There was no luer adapter issue and the insertion site was treated with iodophor and saline prior to product placement.There was no change after repeated attempts, and the surgery was completed after changing the product with a new one from another vendor.There was no blood loss and blood transfusion was not required.There was no intervention/treatment required as a result of the event.There was no patient injury.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the cannula tip was bent in a way that prevented the guidewire from being advanced.It was reported that the catheter was kinked.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MAHURKAR
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
Manufacturer (Section G)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS   20101
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key14707364
Report Number3009211636-2022-00144
Device Sequence Number19383691
Product Code FOZ
UDI-Device Identifier10884521005235
UDI-Public10884521005235
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K943349
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/20/2024
Device Model Number8831661001
Device Catalogue Number8831661001
Device Lot Number1934400114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2022
Supplement Date Received by Manufacturer03/15/2023
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceNative Hawaiian Or Other Pacific Islander